Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 91, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 9, 2015, 4:22 PM EDT for 4 counties in West Virginia. It was in force for 53 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2015, 4:22 PM EDT (20:22 UTC)
- Expired
- Jul 9, 2015, 5:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Lincoln County, WV, Logan County, WV, Mingo County, WV, Wayne County, WV
The radar
The Charleston,WV radar (KRLX), 72 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 4:28 PM EDT | TSTM WND DMG | Williamson, WV | TREES DOWN ON 3RD AVENUE |
| Jul 9, 4:28 PM EDT | TSTM WND DMG | Williamson, WV | TREES DOWN ON COLLEGE HILL RD. |
| Jul 9, 4:30 PM EDT | TSTM WND DMG | 2 Sw Lenore, WV | TREES DOWN ALONG RTE 52 |
| Jul 9, 4:45 PM EDT | TSTM WND DMG | Dingess, WV | MULTIPLE TREES DOWN. POWER POLES AND LINES DOWN. POWER OUT. |
| Jul 9, 4:54 PM EDT | TSTM WND DMG | Man, WV | MULTIPLE TREES DOWN. |
| Jul 9, 4:55 PM EDT | TSTM WND DMG | Gilbert, WV | MULTIPLE TREES DOWN. POWER POLES AND LINES DOWN. POWER OUT. |
| Jul 9, 4:56 PM EDT | TSTM WND DMG | Logan, WV | TREES DOWN |
| Jul 9, 5:00 PM EDT | TSTM WND DMG | Chapmanville, WV | MULTIPLE TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 318 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
467
WUUS51 KRLX 092023
SVRRLX
WVC043-045-059-099-092115-
/O.NEW.KRLX.SV.W.0091.150709T2022Z-150709T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
422 PM EDT THU JUL 9 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WAYNE COUNTY IN WEST VIRGINIA...
MINGO COUNTY IN WEST VIRGINIA...
SOUTHWESTERN LINCOLN COUNTY IN WEST VIRGINIA...
LOGAN COUNTY IN WEST VIRGINIA...
* UNTIL 515 PM EDT
* AT 422 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WELLS TO
KIMPER...AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...DELBARTON...HOLDEN...
SOUTH WILLIAMSON...HODE...MALLORY...MOUNT GAY-SHAMROCK...GILBERT
CREEK...CHIEF LOGAN STATE...HARTS...RED JACKET...CHATTAROY...
HINCH...OPPY...AMHERSTDALE-ROBINETTE...GILBERT AND WEST LOGAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3755 8197 3755 8213 3759 8213 3765 8217
3763 8221 3766 8224 3767 8229 3776 8231
3781 8240 3787 8241 3792 8248 3798 8246
3800 8249 3810 8202 3801 8196 3799 8198
3797 8194 3768 8177 3754 8187 3752 8194
TIME...MOT...LOC 2022Z 259DEG 41KT 3790 8259 3749 8237
$$
252 follow-up statements
797
WWUS51 KRLX 092053
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
452 PM EDT THU JUL 9 2015
WVC099-092102-
/O.CAN.KRLX.SV.W.0091.000000T0000Z-150709T2115Z/
WAYNE WV-
452 PM EDT THU JUL 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3755 8197 3755 8207 3791 8235 3802 8222
3802 8220 3805 8220 3806 8221 3810 8202
3801 8196 3799 8198 3797 8194 3768 8177
3766 8180 3764 8180 3754 8187 3752 8194
TIME...MOT...LOC 2052Z 259DEG 41KT 3792 8245 3751 8223
$$
WVC043-045-059-092115-
/O.CON.KRLX.SV.W.0091.000000T0000Z-150709T2115Z/
MINGO WV-LINCOLN WV-LOGAN WV-
452 PM EDT THU JUL 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR MINGO...SOUTHWESTERN LINCOLN AND LOGAN COUNTIES...
AT 452 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR CALF
CREEK TO NEAR COLEMAN...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
LOGAN...CHAPMANVILLE...MAN...DELBARTON...HOLDEN...MALLORY...MOUNT
GAY-SHAMROCK...GILBERT CREEK...CHIEF LOGAN STATE...HARTS...RED
JACKET...HINCH...AMHERSTDALE-ROBINETTE...GILBERT...WEST LOGAN...
MITCHELL HEIGHTS...BRUNO...MOUNT GAY...DINGESS AND MYRTLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3755 8197 3755 8207 3791 8235 3802 8222
3802 8220 3805 8220 3806 8221 3810 8202
3801 8196 3799 8198 3797 8194 3768 8177
3766 8180 3764 8180 3754 8187 3752 8194
TIME...MOT...LOC 2052Z 259DEG 41KT 3792 8245 3751 8223
$$
25563
WWUS51 KRLX 092113
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
511 PM EDT THU JUL 9 2015
WVC043-045-059-092121-
/O.EXP.KRLX.SV.W.0091.000000T0000Z-150709T2115Z/
MINGO WV-LINCOLN WV-LOGAN WV-
511 PM EDT THU JUL 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR MINGO...SOUTHWESTERN LINCOLN
AND WESTERN LOGAN COUNTIES WILL EXPIRE AT 515 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OFF TO THE EAST.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON WEST VIRGINIA.
LAT...LON 3755 8197 3755 8207 3791 8235 3802 8222
3802 8220 3805 8220 3806 8221 3810 8202
3801 8196 3799 8198 3797 8194 3768 8177
3766 8180 3764 8180 3754 8187 3752 8194
TIME...MOT...LOC 2108Z 259DEG 41KT 3792 8245 3751 8223
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:03 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 9, 2:03 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
203 PM EDT THU JUL 9 2015
.SYNOPSIS...
COLD FRONT RETURNS...WITH SEVERE WEATHER AND HEAVY RAINS POSSIBLE.
FRONT STALLS ACROSS THE SOUTH TONIGHT...WITH WAVES MOVING ACROSS
THE AREA THROUGH THE BEGINNING OF THE WEEK.
&&
.NEAR TERM /THROUGH FRIDAY/...
LOTS TO TALK ABOUT IN THE NEAR TERM PERIOD. FRONTAL BOUNDARY...AT
1740Z STRETCHED ACROSS NORTHWEST OHIO INTO SOUTHERN INDIANA. OUT
AHEAD OF THE FRONT...A WARM MOIST UNSTABLE ATMOSPHERE REMAINS. PW
VALUES ARE THROUGH THE ROOF AGAIN...SATELLITE ESTIMATES OF PW OVER
2 INCHES ACROSS PARTS OF SOUTHEAST OHIO...AND 1.6 TO 1.8 INCHES
ACROSS PARTS OF CENTRAL AND NORTHERN WV.
MOST OF WEST VIRGINIA IS IN A SLIGHT RISK FOR SEVERE WEATHER FOR
TODAY...AND A TORNADO WATCH HAS BEEN ISSUED FOR TAYLOR...HARRISON
AND BARBOUR COUNTIES UNTIL 9 PM. STRONG...DEEP...WESTERLY
FLOW...GENERALLY ON THE ORDER OF 40-50+ KTS...ALONG WITH THE HIGH
MOISTURE CONTENT OF THE AIR...COULD SEE THUNDERSTORMS PRODUCE
DAMAGING WIND GUSTS. IN ADDITION...WITH THE HIGH MOISTURE CONTENT
OF THE AIR...COULD SEE LOCALIZED FLASH FLOODING ISSUES. THE ONE
THING THAT WILL HELP TO MITIGATE THIS ISSUE IS THE FAST MOVEMENT
OF THE STORMS...BUT WITH RECENT HEAVY RAINS...AND
CONVECTION...WORRIED THAT IF REPETITIVE STORMS DO OCCUR...FLOODING
ALONG ALREADY RAIN SWOLLEN CREEKS AND STREAMS COULD RESULT. AS A
RESULT...ELECTED TO ERR ON THE SIDE OF CAUTION...AND PUT OUT A
FLASH FLOOD WATCH FOR MOST OF THE WEST VIRGINIA COUNTIES. THIS MAY
NEED EXPANDED FARTHER SOUTH LATER ON...IF THE AFOREMENTIONED
FRONTAL BOUNDARY...WHICH WILL STALL OUT ACROSS THE SOUTH LATE
TONIGHT OR EARLY FRIDAY...ALONG WITH REPETITIVE WAVES MOVING
ACROSS IT...COULD RESULT IN A SERIES OF STORMS...AND EVENTUAL
FLOODING. BUT FOR NOW...WILL ALLOW FUTURE SHIFTS TO MONITOR THIS
AS THIS REMAINS SOMEWHAT IN QUESTION.
MOST OF THE STORMS WILL TAPER OFF LATE TONIGHT...WITH CONSIDERABLE
CLOUDINESS EXPECTED TO REMAIN. COULD SEE SOME PATCHY FOG
DEVELOPMENT LATE.
FRIDAY LOOKS TO BE ANOTHER DAY OF FUN...AS WAVES MOVE ACROSS THE
AREA...HELPING TO TRIGGER ADDITIONAL SHOWERS AND THUNDERSTORMS.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
A STATIONARY FRONT WILL MEANDER JUST SOUTH OF THE FORECAST AREA...
WHILE A SFC HIGH PRESSURE BUILDS OVER THE OH VALLEY INTO WV BY 00Z
SATURDAY. AT THE SAME TIME...THE GFS/ECMWF BRING A SHORT WAVE
NOTICEABLE IN H500 CHARTS MOVING ACROSS UNDER NORTHWEST FLOW ALOFT.
THIS SHORTWAVE WILL BRING AT LEAST CLOUDS AND LOW CHANCES FOR
SHOWERS OR STORMS MAINLY ACROSS THE SOUTHERN PORTIONS OF THE CWA
FRIDAY NIGHT. DRIER CONDITIONS EXPECTED OVER THE NORTHERN TWO THIRDS
OF THE AREA AS THE HIGH PRESSURE PREVAILS.
ADDITIONAL UPPER LEVEL DISTURBANCES WILL CROSS THE AREA BRINGING
CHANCES FOR PCPN FROM WEST TO EAST SATURDAY NIGHT INTO THE BEGINNING
OF THE NEW WEEK.
USE A BLEND OF PREVIOUS NUMBERS AND GMOS FOR TEMPERATURES THROUGH
THE PERIOD. &&
.LONG TERM /MONDAY THROUGH THURSDAY/...
ADDITIONAL DISTURBANCES UNDER NORTHWEST FLOW ALOFT WILL CROSS THE
AREA KEEPING THE PATTERN UNSETTLED THROUGH THE REMINDER OF THE WEEK
WITH CHANCES FOR SHOWERS AND THUNDERSTORMS. ALLOWED CHANCE POPS
ACROSS THE AREA WITH THE HIGHEST POPS MONDAY NIGHT. MODELS SHOW
DIFFERENCES IN THE LONG TERM SOLUTIONS. THEREFORE...ALLOWED SLIGHT
CHANCE POPS WEDNESDAY NIGHT ON.
WITH THE GROUNDS ALREADY SATURATED...WILL HAVE TO CONTINUE
MONITORING THE WEATHER CLOSELY EACH DAY DUE TO WATER CONCERNS.
WENT WITH WPC THINKING WITH FEW TWEAKS ON TEMPERATURES AND SKY COVER
THROUGH THE PERIOD.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
18Z THURSDAY THROUGH 18Z FRIDAY...
SHOWERS AND THUNDERSTORMS INCREASING ACROSS THE AREA AGAIN TODAY
AS A COLD FRONT...AT 18Z ACROSS NORTHWESTERN OHIO AND SOUTHERN
IN...MOVES INTO THE REGION. ANY THUNDERSTORM WILL BE CAPABLE OF
STRONG DAMAGING WIND GUSTS...AND HEAVY DOWNPOURS...DROPPING FLIGHT
CATEGORIES INTO IFR OR WORSE.
FRONTAL BOUNDARY WILL STALL OUT ACROSS SOUTHERN WV LATE TONIGHT.
BULK OF CONVECTION WILL DIE OFF AFTER 03Z...HOWEVER...WIDESPREAD
MVFR AND LOCAL IFR CIGS/VSBYS TO PERSIST THROUGH AT LEAST
13Z...WHEN GRADUAL IMPROVEMENT TO VFR IS EXPECTED.
WINDS WILL BE SOUTHWEST TO WEST...AND GUSTY...WITH GUSTS UP TO 30
KTS ACROSS THE LOWLANDS OUTSIDE OF CONVECTION...AND UP TO 35 KTS
ACROSS THE HIGHER TERRAIN OUTSIDE OF CONVECTION. WINDS WILL
GENERALLY BECOME LIGHT AFTER 03Z.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...
FORECAST CONFIDENCE: LOW.
ALTERNATE SCENARIOS: TIMING OF CONVECTION AND RESULTANT FLIGHT
CATEGORIES MAY DIFFER FROM CURRENT FORECAST. EXTENT OF MVFR/IFR
CONDITIONS OVERNIGHT MAY VARY FROM FORECAST.
AFTER 18Z FRIDAY...PERIODS OF IFR CONTINUING IN SHOWERS AND
THUNDERSTORMS FRIDAY...WITH LINGERING IFR CIGS CONTINUING SATURDAY
MORNING.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR WVZ006>011-
013>020-026>032-035>040-046-047.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...ARJ/SL
NEAR TERM...SL
SHORT TERM...ARJ
LONG TERM...JB/ARJ
AVIATION...SLHazardous weather outlook, Jul 9, 1:37 PM EDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 137 PM EDT THU JUL 9 2015 KYZ101>103-OHZ066-067-075-076-083>087-101745- GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON- MEIGS-GALLIA-LAWRENCE OH- 137 PM EDT THU JUL 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. STRONG WIND GUSTS WOULD BE THE MAIN HAZARD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ105-VAZ003-004-WVZ005-024-025-033-034-101745- LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-MINGO-LOGAN-MCDOWELL-WYOMING- 137 PM EDT THU JUL 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA...AND PORTIONS OF SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. STRONG WIND GUSTS WOULD BE THE MAIN HAZARD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ006>011-013>020-026>030-035>039-046-047-101745- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH- 137 PM EDT THU JUL 9 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. STRONG WIND GUSTS WOULD BE THE MAIN HAZARD. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ031-032-040-101745- HARRISON-TAYLOR-BARBOUR- 137 PM EDT THU JUL 9 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...TORNADO WATCH 397 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. STRONG WIND GUSTS WOULD BE THE MAIN HAZARD...BUT ISOLATED TORNADOES CANNOT BE RULED OUT IN AND NEAR THE WATCH AREA. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 9, 12:04 PM EDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1204 PM EDT THU JUL 9 2015
OHZ076-WVZ010-011-091645-
WASHINGTON-PLEASANTS-TYLER-
1204 PM EDT THU JUL 9 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON...
NORTHEASTERN PLEASANTS AND TYLER COUNTIES...
AT 1203 PM EDT...A STRONG THUNDERSTORM WAS NEAR MARIETTA...MOVING
EAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MARIETTA...ST. MARYS...MIDDLEBOURNE...WILLIAMSTOWN...PADEN CITY...
SISTERSVILLE...NEWPORT...MATAMORAS...LOWELL...FRIENDLY...FLY...
ARVILLA...DEVOLA...LIMA...WICK...POINT LOOKOUT...NEW MATAMORAS AND
ALMA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3960 8085 3956 8082 3955 8079 3947 8071
3947 8064 3945 8062 3942 8072 3939 8141
3939 8151 3953 8155 3958 8121 3957 8104
3954 8104 3961 8095
TIME...MOT...LOC 1603Z 254DEG 43KT 3948 8139
15Special weather statement, Jul 9, 1:40 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
140 PM EDT THU JUL 9 2015
VAZ004-WVZ005-013-015-024>026-033>036-091900-
BUCHANAN-KANAWHA-BOONE-LOGAN-FAYETTE-MCDOWELL-MINGO-WAYNE-LINCOLN-
WYOMING-RALEIGH-
140 PM EDT THU JUL 9 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL BUCHANAN...
WESTERN RALEIGH...SOUTHEASTERN WAYNE...MINGO...MCDOWELL...FAYETTE...
LINCOLN...BOONE...LOGAN...WYOMING AND SOUTHERN KANAWHA COUNTIES...
AT 139 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SPURLOCKVILLE TO GALVESTON...AND MOVING EAST AT
40 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BECKLEY...WILLIAMSON...MADISON...FAYETTEVILLE...WELCH...LOGAN...
GRUNDY...PINEVILLE...OAK HILL...MONTGOMERY...MULLENS...MOUNT HOPE...
MABSCOTT...ANSTED...OCEANA...SOPHIA...CHAPMANVILLE...GARY...GLASGOW
AND WAR.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3732 8228 3754 8197 3755 8213 3765 8218
3763 8221 3767 8229 3776 8231 3781 8240
3788 8242 3793 8250 3798 8246 3802 8253
3823 8228 3819 8094 3813 8090 3813 8089
3721 8168 3724 8173 3718 8181
TIME...MOT...LOC 1739Z 278DEG 34KT 3816 8195 3745 8261
13The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 12:04 PM EDT | Special Weather Statement | RLX | Tyler | 41 min |
| Jul 9, 12:13 PM EDT | Flash Flood Watch | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 17 more | 6 hr |
| Jul 9, 1:40 PM EDT | Special Weather Statement | RLX | Boone, Fayette, Lincoln, Logan, McDowell, Mingo and 2 more | 80 min |
| Jul 9, 1:47 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Lincoln, Logan, McDowell, Mingo, Wayne and 1 more | 43 min |
| Jul 9, 4:48 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Logan, Raleigh, Wyoming | 57 min |
| Jul 9, 5:31 PM EDT | Special Weather Statement | RLX | Fayette | 59 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.